MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that frequent errors were noted in the system monitor.
 
Additional Manufacturer Narrative
Section d4: manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
Additional information was provided that the errors on the system monitor occurred again on (b)(6) 2024.The system monitor was rebooted before use which did not resolve the issue.When connecting the system controller, the screen flickered intermittently, and the parameter value displayed as ¿-.- ¿.However, it was discovered that the phenomenon occurred after the system monitor version was downgraded through a compact flash memory card and the issue was resolved.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of atypical screen behavior on the system monitor was unable to be confirmed.The system monitor (serial number: (b)(6)) was not returned for analysis, and no log files were submitted for review.A root cause for the reported event was unable to be conclusively determined through this analysis.Device history records were reviewed for the system monitor (serial number: (b)(6)) and showed no deviations from manufacturing or qa specifications.Heartmate 3 patient handbook section 5, entitled ¿alarms and troubleshooting¿, and heartmate 3 instructions for use section 7, entitled ¿alarms and troubleshooting¿, cover all alarms (visual and audible), and the actions to take if the alarms cannot be resolved.Heartmate 3 instructions for use (ifu) explains the operation of the system monitor, including the information displayed on the various system monitor screens.Section 1, entitled ¿introduction¿, explains all pump parameters, including pump flow.Heartmate power module instructions for use (ifu) section 2.5, entitled ¿setting up the system monitor for use with the power module¿, and the heartmate 3 ifu section 4, entitled ¿system monitor¿, instructs the user on how to setup and use the system monitor with the heartmate power module.Heartmate 3 patient handbook section 6, entitled "caring for the equipment", describes how to care for and clean all equipment, including the system monitor.Section 10, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvad.Heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the system monitor erroneously displayed backup battery faults.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton 94588
KS  94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19745628
Report Number2916596-2024-04682
Device Sequence Number6607418
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/20/2024
09/23/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date09/04/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Patient Weight73 KG